Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 79, NWS Fort Worth, TX

March 10, 2000Kaufman County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 10, 2000, 1:12 PM CST for Kaufman County, Texas. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 10, 2000, 1:12 PM CST (19:12 UTC)
Expired
Mar 10, 2000, 2:00 PM CST
In force
48 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Kaufman County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 90 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 10, 1:27 PM CSTHail 0.88Scurry, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 10, 9:45 AM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 306 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1595 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
306 m²/s²
0-3 km storm-relative helicity
401 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

373 
WUUS54 KFWD 101912
SVRFTW
TXC257-102000-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
112 PM CST FRI MAR 10 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KAUFMAN COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 200 PM CST

* AT 112 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 4 MILES NORTHWEST OF ROSSER...MOVING EAST AT 30
  MPH. 

* LOCATIONS IN THE WARNING INCLUDE TERRELL...KEMP...KAUFMAN
  CRANDALL...AND ROSSER.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 65 MPH...AND HAIL UP TO 
THIS SIZE OF QUARTERS.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. STREETS MAY ALSO BECOME FLOODED. AVOID THESE AREAS AND
DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3259 9652 3238 9642 3239 9608 3280 9612
          3272 9639

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 10:20 AM CST, 2 hours 52 minutes earlier.

Area forecast discussion, Mar 10, 10:20 AM CST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE FORT WORTH TX
1020 AM CST FRI MAR 10 2000

WATER VAPOR IMAGES SHOWED A STRONG UPPER LEVEL SHORTWAVE TRACKING
ACROSS N CNTRL TX AT THIS TIME.  ELEVATED CONVECTION BLOSSOMED NORTH
OF THE STATIONARY FRONT LOCATED NEAR A TEXARKANA TO HILLSBORO TO
BROWNWOOD LINE...WHERE MODERATE MID-LEVEL INSTABILITY EXISTED.

UPDATED ZONE PACKAGE TO RAISE FIRST PERIOD POPS.  WITH ALL THE RAIN
SCOOLED AIR...IT WILL BE DIFFICULT TO REACH PREVIOUSLY EXPECTED HIGH
TEMPERATURES TODAY.

.FTW...NONE.

64

In the hours before

Special weather statement, Mar 10, 9:25 AM CST, 3 hours 47 minutes before
ZCZC FTWWRKSPS 000
TTAA00 KFWD DDHHMM
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101800-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
925 AM CST FRI MAR 10 2000

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THE
MORNING HOURS...MAINLY NORTH OF A LINE FROM LAMPASAS...TO CANTON.
LARGE HAIL IS THE PRIMARY THREAT WITH THESE THUNDERSTORMS. HEAVY
RAINFALL IS ALSO POSSIBLE.

THE STORMS WERE OCCURRING NORTH OF NEARLY STATIONARY FRONT ACROSS
NORTH TEXAS.

FOR THIS AFTERNOON AND EARLY EVENING...THERE IS A MODERATE RISK OF
SEVERE THUNDERSTORMS ...ACROSS AREAS ALONG AND SOUTH OF A LINE FROM
LAMPASAS...TO HILLSBORO...TO SULPHUR SPRINGS. THERE IS A SLIGHT RISK
ACROSS THE REMAINDER OF NORTH TEXAS.

THIS AFTERNOON...A STRONG UPPER LEVEL DISTURBANCE WILL APPROACH
NORTH TEXAS FROM THE TEXAS PANHANDLE. MEANWHILE THE STATIONARY FRONT
WILL MOVE SOUTHEAST AS A COLD FRONT. FORECAST VERTICAL WIND AND
INSTABILITY PROFILES SUGGEST THAT LARGE HAIL...DAMAGING WINDS...AND
ISOLATED TORNADOES WILL BE POSSIBLE. THE SEVERE WEATHER THREAT IS
ENHANCED IN THE MODERATE RISK AREA...WHERE INSTABILITY WILL BE
MAXIMIZED.

SPOTTERS AND EMERGENCY MANAGERS IN THE OUTLOOK AREA SHOULD MONITOR
THE LATEST WEATHER CONDITION. ACTIVATION WILL BE POSSIBLE THROUGH
THE DAY.

&&

FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE
OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)...
NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME
SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU
(SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT
(WEST CENTRAL TEXAS).

83
Local storm report, Mar 10, 12:02 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1202 PM CST FRI MAR 10 2000

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0805 AM    SOUTH BEND                TX   0.88 INCH HAIL
03/10/00   YOUNG                          NICKEL SIZE HAIL
                                          REPORTED BY FIRE
                                          DEPARTMENT.

0829 AM    5 NNE RISING STAR         TX   0.75 INCH HAIL
03/10/00   EASTLAND                       DIME SIZE HAIL REPORTED
                                          BY COOP. OBSERVER.

0956 AM    5 NNW TOLAR               TX   1.00 INCH HAIL
03/10/00   HOOD                           QUARTER SIZE HAIL
                                          REPORTED BY SHERIFF'S
                                          OFFICE.

1010 AM    KELLER                    TX   0.75 INCH HAIL
03/10/00   TARRANT                        DIME SIZE HAIL REPORTED
                                          BY SPOTTER.

1030 AM    CLEBURNE                  TX   0.75 INCH HAIL
03/10/00   JOHNSON                        DIME SIZE HAIL REPORTED
                                          BY POLICE DEPARTMENT.

1045 AM    IRVING                    TX   WIND DAMAGE
03/10/00   DALLAS                         NUMEROUS REPORTS OF
                                          WIND DAMAGE BETWEEN HWY
        F                                  161 AND 114. ROOF OFF OF
                                          APARTMENT BUILDING AND
                                          DAMAGE TO AUTO PARTS
                                          STORE.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 4:24 AM CSTSevere Thunderstorm WarningFWDGrayson51 min
Mar 10, 4:43 AM CSTSevere Thunderstorm WarningFWDStephens47 min
Mar 10, 4:53 AM CSTSevere Thunderstorm WarningFWDYoung52 min
Mar 10, 5:56 AM CSTSevere Thunderstorm WarningFWDYoung49 min
Mar 10, 7:39 AM CSTSevere Thunderstorm WarningFWDYoung36 min
Mar 10, 8:01 AM CSTSevere Thunderstorm WarningFWDEastland44 min
Mar 10, 9:00 AM CSTSevere Thunderstorm WarningFWDComanche, Erath45 min
Mar 10, 9:50 AM CSTSevere Thunderstorm WarningFWDHood25 min
Mar 10, 10:00 AM CSTSevere Thunderstorm WarningFWDJohnson, Tarrant60 min
Mar 10, 10:18 AM CSTSevere Thunderstorm WarningFWDCollin, Dallas, Denton42 min
Mar 10, 11:05 AM CSTSevere Thunderstorm WarningFWDEllis40 min
Mar 10, 12:36 PM CSTSevere Thunderstorm WarningFWDEllis39 min
Mar 10, 2:16 PM CSTSevere Thunderstorm WarningFWDAnderson44 min
Mar 10, 3:05 PM CSTSevere Thunderstorm WarningFWDHopkins40 min
Mar 10, 3:53 PM CSTSevere Thunderstorm WarningFWDBosque, Hamilton47 min
Mar 10, 4:05 PM CSTSevere Thunderstorm WarningFWDCoryell40 min
Mar 10, 4:40 PM CSTSevere Thunderstorm WarningFWDBosque, Hamilton65 min
Mar 10, 4:44 PM CSTSevere Thunderstorm WarningFWDCoryell61 min
Mar 10, 5:07 PM CSTSevere Thunderstorm WarningFWDMcLennan53 min
Mar 10, 5:13 PM CSTSevere Thunderstorm WarningFWDEllis47 min
Mar 10, 5:43 PM CSTSevere Thunderstorm WarningFWDBell, Coryell62 min
Mar 10, 5:58 PM CSTSevere Thunderstorm WarningFWDFalls47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.